Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver question
Jun 4, 2000

This is not exactly a hepatitis question, but it pertains to the liver. After testing positive for HIV a few months ago and experiencing weight loss (I've always been on the lean side to begin with), I've elected to go on a cycle of nandrolone and testosterone -- 200 and 250 mg a week, respectively. (No HAART.) Is this too high? Can this cause diarrhoea? If so, does it go away, should you take loperamide regularly or lower the weekly doses? (I've started resistance training as well.) I got blood work done before starting anabolics: everything well within normal range (except conj. dir. bilirubin 0.5, and unconj. bilirubin 0.4). How often, in a 12-16 week cycle should I monitor liver enzymes? Which ones, given the anabolics I'm taking, are the ones to watch out for? And what supplements do you recommend to patients experiencing any kind of hepatoxicity? Lots of questions, but THANK YOU, you (and several others on this site) are simply terrific help.

Response from Dr. Dieterich

This is a high dose of anabolics, which do not cause diarrhea typically. That is probably related to the HIV which you should consider treating. The side effects of testosterone and nandrolone can be increased prostate size and increased risk of heart disease, not diarrhea. You should see your MD to get the diarrhea investigated.

Normally we monitor patients liver tests monthly to look for hepatoxicity. There is little to worry about in terms of liver toxicity from the injectable anabolics, they bypass the liver. DTD



Previous
Cure???
Next
Interpreting test results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement